Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 85, NWS Lake Charles, LA

April 27, 2011

NWS Lake Charles, LA issued this small craft advisory at Apr 27, 2011, 4:13 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 4:13 PM CDT (21:13 UTC)
Expired
Apr 28, 2011, 10:00 AM CDT
In force
18 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WHUS74 KLCH 272113
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
413 PM CDT WED APR 27 2011

...STRONG AND GUSTY WINDS EXPECTED OVERNIGHT...

.STRONG NORTHERLY WINDS EXPECTED TO DEVELOP BEHIND A PASSING COLD
FRONT THIS EVENING. WINDS SHOULD BEGIN TO DIMINISH BY MID MORNING THURSDAY.

GMZ450-452-455-470-472-475-280515-
/O.CAN.KLCH.SC.Y.0084.000000T0000Z-110428T1200Z/
/O.NEW.KLCH.SC.Y.0085.110427T2113Z-110428T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
413 PM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

* WINDS AND SEAS: TONIGHT...NORTH WINDS 20 TO 25 KNOTS WITH
  LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET OUT TO 20 NM...5 TO 7
  FEET 20 TO 60 NM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ435-272215-
/O.CAN.KLCH.SC.Y.0084.000000T0000Z-110427T2100Z/
VERMILION BAY-
413 PM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS ALONG THE BAY HAVE FALLEN BELOW ADVISORY CRITERIA. WINDS
WILL BE BREEZY TONIGHT WITH THE PASSAGE OF A COLD FRONT BUT SHOULD
REMAIN BELOW ADVISORY CRITERIA.

$$
3 follow-up statements
719 
WHUS74 KLCH 280156
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 PM CDT WED APR 27 2011

...STRONG AND GUSTY WINDS EXPECTED OVERNIGHT...

.STRONG NORTHERLY WINDS WILL SPREAD ACROSS THE COASTAL WATERS
BEHIND A COLD FRONT TONIGHT. WINDS SHOULD BEGIN TO DIMINISH DURING
THE MORNING HOURS ON THURSDAY.

GMZ450-452-455-470-472-475-281200-
/O.CON.KLCH.SC.Y.0085.000000T0000Z-110428T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
856 PM CDT WED APR 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY.

* WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 5 FEET OUT TO 20 NM...5 TO 7 FEET 20 TO 60 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
774 
WHUS74 KLCH 280842
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CDT THU APR 28 2011

...STRONG AND GUSTY NORTHERLY WINDS EXPECTED THROUGH MID-MORNING...

.STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS AS
A COOLER AIR MASS MOVES ACROSS WARMER GULF WATERS. WINDS SHOULD BEGIN TO
DIMINISH LATER THIS MORNING INTO THE AFTERNOON AS HIGH PRESSURE
SETTLES OVER THE REGION.

GMZ470-472-475-281500-
/O.EXT.KLCH.SC.Y.0085.000000T0000Z-110428T1500Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
342 AM CDT THU APR 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

* WINDS AND SEAS: NORTH WINDS AROUND 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-281200-
/O.CON.KLCH.SC.Y.0085.000000T0000Z-110428T1200Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
342 AM CDT THU APR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING. 

* WINDS AND SEAS: NORTH WINDS 20 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
195 
WHUS74 KLCH 281504
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 AM CDT THU APR 28 2011

...WINDS DIMINISHING AS HIGH PRESSURE BUILDS INTO THE COASTAL WATERS...

.HIGH PRESSURE OVER CENTRAL TEXAS WILL CONTINUE BUILDING OVER THE
WATERS TODAY WITH A LOOSENING OF THE PRESSURE GRADIENT. WINDS WILL DIMINISH
BELOW ADVISORY CRITERIA WITH SUBSIDING SEAS.

GMZ470-472-475-281615-
/O.EXP.KLCH.SC.Y.0085.000000T0000Z-110428T1500Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
1004 AM CDT THU APR 28 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

SWEENEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 2:25 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 27, 2:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT WED APR 27 2011

.SYNOPSIS...A COLD FRONT IS PROGRESSING THROUGH THE AREA THIS
AFTERNOON HAVING JUST MOVED THROUGH LAKE CHARLES AND DERIDDER.
MUCH DRIER AIR IN THE WAKE OF THIS FRONT WITH DEW POINTS DROPPING
INTO THE 30S BACK IN SOUTHEAST TEXAS AROUND JASPER AND DOWNTOWN BEAUMONT.

HIGH PRESSURE WILL BUILD IN QUICKLY BEHIND THE FRONT ON THURSDAY,
WITH DIMINISHING WINDS DURING THE DAY. A RETURN FLOW OFF THE GULF
GETS ESTABLISHED BY FRIDAY NIGHT, ALLOWING A BUILDUP OF GULF
MOISTURE IN ADVANCE OF THE NEXT PACIFIC COLD FRONT EARLY MONDAY.
THIS WILL GIVE ANOTHER WELCOME CHANCE OF SHOWERS AND THUNDERSTORMS
SUNDAY NIGHT AND MONDAY.

&&

.SHORT TERM...MONITORING WINDS OVER S CEN LA FOR THE EXPIRING WIND
ADVISORY THERE. MIGHT BE ABLE TO LIFT THE ADVISORY SOONER. COULD
HAVE GONE MUCH COOLER ON MY FORECAST LOWS TNITE CONSIDERING
UPSTREAM DEW POINTS ARE SO LOW, INDICATED COLD ADVECTION, AND
THICKNESS FALLS FROM 8 TO 11 DECAMETERS OVERNIGHT WITH DIMINISHING
WINDS ACROSS THE NORTHERN ZONES. CHOSE INSTEAD DUE TO RECENT COLD
BIASES TO BLEND IN NAM TEMPS WHICH RESULTED IN ONLY A SLIGHTLY
COOLER FCST THAN GUIDANCE TNITE.

&&

.LONG TERM...THE NEXT FRONT EARLY NEXT WEEK LOOKS TO BE A SLOW
MOVER WITH AMPLE GULF MOISTURE BUILDING UP AHEAD SO INCREASED POPS
SLIGHTLY CLOSER TO MEX VALUES. BLENDED IN EURO TEMPS WITH THE GFS
IN THE WAKE OF THIS FRONT NEXT WEEK AS THE EUROPEAN MODEL SHOWS A
MUCH COOLER SOLUTION WITH A DEEPER TROF TO THE NORTH.

&&

.MARINE...CANCELLED THE SCA FOR THE INLAND LAKES. WILL KEEP THE
SCA FOR THE NEAR SHORE AND OUTER WATERS UNTIL THURSDAY AT DAYBREAK
WITH TO STRONG WINDS AND COLD ADVECTION IN THE WAKE OF THIS
AFERNOON'S FRONTAL PASSAGE. ALTHOUGH WINDS MAY DIMINISH FOR A FEW
HOURS IN ADVANCE OF THE FRONT AND NOT INCREASE UNTIL THE COOLER
AIR MAKES IT IN BEHIND THE FRONT...SEAS ARE STILL GOING TO BE
GREATER THAN 6 FEET DUE TO THE LONG AND STRONG SOUTHERL FETCH OF
THE PAST FEW DAYS. WATER LEVELS NOW AT HIGH TIDE ARE BELOW COASTAL
FLOOD CRITERIA SO WENT AHEAD AND CANCELLED THE COASTAL FLOOD ADVISORY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  56  80  52  82  65 /   0   0   0   0   0
KBPT  56  82  55  82  67 /   0   0   0   0   0
KAEX  50  78  52  85  59 /   0   0   0   0   0
KLFT  56  79  52  82  62 /   0   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
     MARY...UPPER ST. MARTIN...VERMILION.

TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: VERMILION BAY.

&&
Hazardous weather outlook, Apr 27, 5:18 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
518 AM CDT WED APR 27 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-281100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
518 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHERLY WINDS WILL BEGIN TO RELAX THIS AFTERNOON AS A
COLD FRONT MOVES ACROSS. A FEW SHOWERS OR STORMS WILL BE POSSIBLE
AS THE FRONT MOVES THROUGH ACROSS INTERIOR SOUTHEAST TEXAS AND
CENTRAL LOUISIANA. ANY STORM THAT DOES DEVELOP WILL HAVE THE
POTENTIAL TO BECOME STRONG WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FAIR WEATHER WILL OCCUR FROM THURSDAY INTO THE WEEKEND. THE NEXT
CHANCE FOR RAIN WILL BE ON MONDAY. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-281100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
518 AM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
STRONG SOUTHERLY WINDS WILL GIVE WAY TO STRONG NORTHERLY WINDS AS
A COLD FRONT MOVES ACROSS THE COASTAL WATERS THIS AFTERNOON. THE
STRONG ONSHORE WINDS AND WAVE ACTION WILL CAUSE WATER PILING ALONG
THE COAST THROUGH HIGH TIDE ON WEDNESDAY AFTERNOON. THIS WILL
CAUSE WATER TO COVER BEACHES AND NEAR ROADWAYS ALONG THE COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WINDS WILL DECREASE ON THURSDAY...THEN MODERATE ONSHORE FLOW WILL
DEVELOP ON FRIDAY AND CONTINUE INTO THE WEEKEND. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:01 PM CDTCoastal Flood AdvisoryLCH18 hr
Apr 27, 1:35 AM CDTTornado WarningLCHVernon23 min
Apr 27, 12:40 AM CDTTornado WarningLCHJasper, Tyler50 min

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.